MAUDE Adverse Event Report: ABBOTT POINT OF CARE INC. I-STAT TROPONIN (CTNI) CARTRIDGE; CTNI CARTRIDGE

ABBOTT POINT OF CARE INC. I-STAT TROPONIN (CTNI) CARTRIDGE; CTNI CARTRIDGE
Catalog Number 03P90-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code Chest Pain (1776)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, abbott point of care (apoc) was contacted by a customer regarding i-stat troponin cartridges that yielded a false positive discrepant result of (b)(6) year old male patient admitted for chest pain.There was no additional patient information at the time of this report.Customer states the patient had a blood clot evacuated few days before, came with chest pain, after angiogram patient was released due to no abnormalities in angiogram and eco method date tested ctni i-stat (b)(6) 2024 08.25 2.46 ng/ml 1st ecg (results was normal) 2nd i-stat (positive) 3rd laboratory at nawaloka hospital(negative) 4th angiogram - normal at this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggested that product was not performing within the variability.There is no evidence the pateint suffered an mi.The investigation is underway.Per i-stat system manual: art: (b)(6) range of results).
 
Additional Manufacturer Narrative
Apoc incident # (b)(6)apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 10-jan-2024, abbott point of care (apoc) was contacted by a customer regarding i-stat troponin cartridges that yielded a false positive discrepant result of 2.46 ng/l on a 32 year old male patient admitted for chest pain.There was no additional patient information at the time of this report.Customer states the patient had a blood clot evacuated few days before, came with chest pain, after angiogram patient was released due to no abnormalities in angiogram and eco method date tested ctni i-stat (b)(6) 24 08.25 2.46 ng/ml 1st ecg (results was normal) 2nd i-stat (positive) 3rd laboratory at nawaloka hospital(negative) 4th angiogram - normal at this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggested that product was not performing within the variability.There is no evidence the pateint suffered an mi.The investigation is underway.Per i-stat system manual: art: 715595-00v reportable range: 0.00 - 50.00 reference range: 0.00 - 0.03 (represents the 0 to 97.5% range of results) reference range: 0.00 - 0.08 (represents the 0 to 99% range of results).
 
Additional Manufacturer Narrative
Apoc incident # (b)(6) correction: b1 [x] adverse event b2 [x] other serious or important medical events apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 26-mar-2024.Retained cartridge testing with whole blood and ctni-spiked whole blood samples met the acceptance criteria for the detected error (dt) and undetected error (udt) rates outlined in appendix 1 of q04.01.003 rev.An (product complaint level 2 and level 3 investigation procedure).Ctni cartridge lot b23230 is associated with a previously identified deficiency for nonconforming rates of suppressed results when tested with control fluids, which is unrelated to the customers' observation of discrepant results.Quality record (qr) (b)(4) documents the root cause investigation for the suppressed results with control fluids.

Brand Name
I-STAT TROPONIN (CTNI) CARTRIDGE
Common Device Name
CTNI CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE INC.
400 college road
princeton NJ 08540
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, NJ K2H 8-V4
CA   K2H 8V4
6136885949
MDR Report Key18521411
Report Number2245578-2024-00012
Device Sequence Number7698279
Product Code MMI
UDI-Device Identifier10054749000187
UDI-Public10054749000187
Combination Product (Y/N)N
Initial Reporter CountryCE
PMA/510(K) Number
K031739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2024
Device Catalogue Number03P90-25
Device Lot NumberB23230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer01/10/2024
03/26/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date01/16/2024
04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR
Patient SexMale